MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 7110-0258-3D-A2
Medical Device Problem Codes Difficult To Position (1467); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was returned for evaluation.The implant coil was detached from the delivery pusher.The attachment tether was fully retracted into the marker band.The implant coil was stretched from the implant tie knot throughout the length of the coil.The tie knot was still present and the implant coil was complete, including the distal ball/uv glue, marker band, stretch resistance member, and the implant gel.The distal end of the pusher appeared to be within specifications.The proximal end of the pusher was cut at the hypotube distal of the gold connector.Based on the provided information, the reported difficulty during coil placement was unconfirmed, as the conditions of use in the patient cannot be recreated during bench testing; however, the investigation findings are comparable in nature as to cases in which the applied force during the retraction of the coil overcame the tensile strength of the device/materials.
 
Event or Problem Description
It was reported that during placement of the 5th embolization coil to treat a fistula in the cavernous portion of the internal carotid artery, the coil was unable to fit properly, despite multiple attempts to reposition it.During an attempt to remove the coil, the coil stretched, but did not detach.The entire coil was retrieved with a snare device.It was determined that the fistula was 95% treated, and the procedure was completed.There was no reported patient injury.The current patient's status is reported to be good.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6648673
Report Number2032493-2017-00143
Device Sequence Number10994508
Product Code HCG
UDI-Device Identifier00816777025449
UDI-Public(01)00816777025449(11)170209(17)220131(10)170209W9
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K161452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2022
Device Model Number7110-0258-3D-A2
Device Lot Number170209W9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2017
Initial Report FDA Received Date06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR